Author: FM Liew
Date: 04-24-12 06:12
Isn't medicine suppose to improve patients' health??
Apparently, FDA is "legal" DRUG vendor....and associates.
People diagnosed with Parkinsonís may really be suffering from the side effects of prescription drugs or Drug-induced Parkinsonism (DIP).
Every year about 50,000 Americans are diagnosed with Parkinsonís disease. The consequences of the diagnosis are not just the progression of a terrible disease, possibly leading to placement in a nursing home, but also the side effects of the drugs used to treat it, and the likelihood of a dramatic increase in the cost of the patientís health insurance. Now it turns out that a significant percentage of people diagnosed with Parkinsonís may really be suffering from the side effects of prescription drugs or Drug-induced Parkinsonism (DIP).
Studies of DIP estimate that about 7% of patients diagnosed with Parkinsonís are really suffering from drug side effects. In the U.S., this would amount to 3500 people a year, and 35,000 over ten years, who suffer the consequences of a tragic yet common misdiagnosis. If the drugs are discontinued, the patient often reverts to normal, but if continued for too long the side effects may be permanent.
Parkinsonís is most often misdiagnosed in elderly patients who are put on anti-psychotic drugs for sedation and/or to control difficult behavior, a strategy which, by the way, has been shown over and over to be ineffective. But there are plenty of otherwise neurologically healthy people who are put on drugs for high blood pressure and indigestion who are misdiagnosed with Parkinsonís Disease. Some antidepressants, antibiotic and antifungal drugs are also implicated.
Some of the symptoms of both Parkinsonís and DIP include tremor, rigidity and bradykinesia, which is a slowness in starting and continuing a movement, and difficulty in changing body position.
Below is a list of prescription drugs that have the potential to cause DIP, but since drug combinations can also create side effects, itís probably wise to first assume that Parkinsonís symptoms are drug-induced and try other drugs or get off them altogether. Itís important to note that DIP symptoms can begin within days of starting on a drug, or may not show up for six months. The vast majority of drugs prescribed to senior citizens are unnecessary and often do more harm than good.
Full Details: http://www.virginiahopkinshealthwatch.com/2011/03/parkinson%E2%80%99s-disease-or-prescription-drug-side-effects/